Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨
Options

Starting the pill

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
I know there's a million threads on the pill, but I can't seem to find anything quite appropriate.

I've just started taking the pill today. My doctor told me to take my first pill when I come on my period within 24 hours of the bleeding starting. She explained about taking them at the same time each day (either morning or night). I came on my period yesterday afternoon at about 4.30 ish, and waited unti about 8am this morning to take my first pill (as I'm going to be a morning person, not a night time taker). So this is within the said 24 hours.

Anyway, all through today I've found I'm still on my period. Now as I thought, it should've stopped. Is this wrong? Does it just take a while for it to stop or something and I'm worrying about nothing? Or have I managed to take it wrong already?

Or perhaps I'm barking up the completely wrong tree..

Any ideas much appreciated.

Comments

  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    It won't affect your period as it can't make the stuff that needs to come out stay in!! (thats a really technical answer :rolleyes:)

    What you will find is that once you are settled on the pill (may happen within the first packet) your period will start a few days after you finish your first packet - if you are taking a break between packs that is...

    The beauty of the pill for most girls is that you can pretty much time your period to the day which is great for planning!!
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Ok, so I should still be having my period now as normal despite the fact I've started taking the pill? I assumed that it'd stop it y'see, and I'd just come on again when I have my break in 3 weeks.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    When I started I had the first period, then another when I had the break too.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Brilliant, that's what I needed to hear. Just had a horrible thought I'd gone wrong already and would have to wait another month.

    Cheers girls :)
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Your period is the lining of the womb discharging... therefore if your period has started, there is lining to come out!
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    You may find it stops a little sooner than you'd expect, but it won't stop like magic, so like others have said, you'll have this one like normal, keep taking the pill and have another bleed shortly after you finish the packet. That one will probably stop pretty soon after you start the next packet.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I've just started taking the pill 3 weeks ago and my period is not stopping since then.

    I went to see my doctor and she told me it wasn't important, just need to take an other pill.

    Well, I hope it will stop now.:confused:
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    When I first started the pill the period I had was longer than usual if anything. Then when I settled into it they became a lot shorter and lighter. :)

    But yeah, you've not taken it wrong or anything.
  • Options
    Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    ive been on the pills for years now (about 7 years ) and im 24.
    it takes a while for your period to get into a regular routine. i find there a lot lighter and shorter like 3 days instead of the 7. im sure you doctor checks your blood pressure? i get 6 months worth of pill each time i visit my doctor now. youll get used to it but you havnt done anything wrong.
Sign In or Register to comment.